Alabama, 2025Damaging Wind in Alabama, June 26, 2025
June 26, 2025 · NWS HUN · 1 event in 1 county or zone
A complex of thunderstorms which developed in south Alabama during the evening of the 25th, persisted and moved north through the state and into north Alabama during the early morning hours of the 26th. Gusty winds knocked down at least one tree in northwest Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A complex of thunderstorms which developed in south Alabama during the evening of the 25th, persisted and moved north through the state and into north Alabama during the early morning hours of the 26th. Gusty winds knocked down at least one tree in northwest Alabama. Locally excessive rainfall resulted in isolated flooding as well.
Q: Drive|Flooding report - Lauderdale.|Wind report - Lauderdale.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 26, 2:01 AM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 26, 2:01 AM CST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
301 AM CDT Thu Jun 26 2025
...New NEAR TERM...
.NEAR TERM...
(Today)
Issued at 301 AM CDT Thu Jun 26 2025
An early morning round of thunderstorms is slowly making its way
into the Tennessee Valley, with thunderstorms currently located
south of the TN River. With the outflow boundary well out ahead of
this convection, expect these storms to remain below severe limits
and to be more pulse like in nature as they move north/northwest.
Frequent lightning, heavy downpours, and wind gusts up to 40mph
may accompany any stronger storms.
Previous discussion:
Expect instability to slowly lessen over time this morning.
However, still expect 1000 to 3000 J/kG of elevated CAPE to be in
place after midnight into the early morning hours in those areas.
Several models show 2 to 6 km lapse rates remaining between 6.0
and 7.0 degrees overnight. Thus, some strong thunderstorms
producing gusty winds and small hail could linger overnight.
Expecting severe weather to remain more into central and southern
Alabama though. 20 to 30 PoP was added for primarily Cullman,
Marshall, and southern DeKalb counties after 6Z given this
expected combination of forcing and instability.
Light winds and clear skies are currently in place across much of
the area. Patchy/areas of fog may occur through midnight or 1 AM,
especially north of the Tennessee River, where heavier rainfall
occurred earlier in the afternoon. Further south, cloud cover
after midnight and scattered showers/storms may keep fog from
forming. Lows via advection of drier air from the NE into the area
in the boundary layer and clear skies should enable lows to drop
into the lower 70s in most locations. This should help to
dissipate fog that forms through 1 or 2 AM. The exception to this
may be near in portions of Cullman county where lows may be
slightly higher with more moisture advection possibly occurring in
the boundary layer there.
Models continue to show 925 mb heights between 4 and 7 PM on
Thursday climbing to between 23 and 27 degrees. Expect more cloud
cover though by 4 PM and more widespread shower and thunderstorm
activity than earlier this afternoon as stronger forcing develops
in the mid to late afternoon hours on Thursday over the area.
Some of these storms could be strong to severe given instability
forecast by models (3000 to 6000 J/KG) and steep 2 to 6 km lapse
rates (7.0 to 8.0 degrees /km). Luckily, no strong shear
accompanies this stronger forcing. DCAPE again climbs above 1000
J/KG in the afternoon. This should all add up to similar
thunderstorm development as we saw earlier this afternoon, mainly
microburst storms capable of damaging winds (>60 mph), large hail,
and very heavy rainfall.
This more widespread convection and cloud cover help keep actual
temperatures in the 92 to 96 degree range primarily. A bit lower
than the mid to upper 90s we saw earlier this afternoon. NBM
ensemble has trended much lower with dewpoints this run. However,
given how high they were today, if light westerly flow in the
boundary layer continues into the day on Thursday, dewpoints may
be much higher than the NBM ensemble is forecasting. Thus, kept
higher dewpoints in the forecast and the heat advisory going for
Thursday afternoon.
&&
.SHORT TERM...
(Thursday night through Saturday)
Issued at 1158 PM CDT Wed Jun 25 2025
Mainly diurnal activity is expected, though convection could
linger slightly longer Thursday night. Overall parameters don't
change a lot Friday into the weekend, with the upper ridge
weakening and a weak upper low remaining in place over the
southeast (most likely over Georgia somewhere). Shear remains very
weak, but instability continues to be high in the afternoon and
early evening. Luckily, more widespread cloud cover and convection
will keep high temperatures more in the upper 80s to lower 90s.
This will make it a little tough to reach heat advisory criteria
with a moist boundary layer in place. However, kept dewpoints a
bit above guidance on Friday with a heat advisory in effect
through 6 PM on Friday.
By Saturday, more guidance mixes drier air into the boundary
layer a bit more. This may keep heat index values from reaching
105 degrees. This pattern changes little on Sunday and again heat
index values may or may not reach criteria. Instability might not
be quite as higher either. However, strong storms will likely
continue to be possible.
&&
.LONG TERM...
(Saturday night through Wednesday)
Issued at 1158 PM CDT Wed Jun 25 2025
The weak upper low will be pushed towards the eastern seaboard
early next week as a low pressure system slides over the Great
Lakes and its associated cold front approaches the Tennessee
Valley. With this pattern, expect daily chances of showers and
storms (30-60% chance), especially during peak heating in the
afternoon/early evening. By Tuesday, rain and storm chances are
forecast to increase (40-70%) as the aforementioned surface front
approaches the region.
Model PWATs range between 1.7-1.9 inches from Saturday through
Monday and, when compared with BMX Sounding Climatology, fall within
the 75-90th percentiles. PWATs increase to over 2 inches by midweek,
which would be greater than the 90th percentile. Thus, showers will
be efficient rainfall producers and could outperform current forecast
rainfall totals for the long term. At least nuisance flooding will
therefore be possible this weekend through early next week. As for
any chance of severe storms, instability will be sufficient but bulk
shear values are low. So, confidence is low in severe storm
occurrence.
The good news is that with the return of shower/storm chances will
come cooler daytime temperatures. Highs in the 85 to 90 degree
range are anticipated from Tuesday and Wednesday due to the
higher rain chances. Lows, however, will remain in the upper 60s
to lower 70s each night.
&&
.AVIATION...
(06Z TAFS)
Issued at 1250 AM CDT Thu Jun 26 2025
VFR conditions are forecast to prevail overnight, but will have to
monitor for isolated shower/storm development as well as patchy
fog. Additional showers and thunderstorms are forecast tomorrow
afternoon and have included a PROB30 group at HSV from 18-21z
where confidence in storms is slightly higher.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 7 PM CDT Friday for ALZ001>010-016.
TN...Heat Advisory until 7 PM CDT Friday for TNZ076-096-097.
&&
NEAR TERM...25/KTW
SHORT TERM....KTW
LONG TERM....KTW
AVIATION...25
In the hours before
Special weather statement, Jun 26, 3:01 AM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Huntsville AL
401 AM CDT Thu Jun 26 2025
ALZ001-002-260945-
Lauderdale AL-Colbert AL-
401 AM CDT Thu Jun 26 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LAUDERDALE AND
SOUTHEASTERN COLBERT COUNTIES THROUGH 445 AM CDT...
At 401 AM CDT, Doppler radar was tracking a strong thunderstorm near
Littleville, or near Tuscumbia, moving northwest at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Florence, Muscle Shoals, Sheffield, Tuscumbia, Littleville, Leighton,
Underwood-Petersville, Posey Loop, Northwest Alabama Regional
Airport, and New Bethel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3487 8770 3470 8747 3456 8759 3457 8761
3457 8771 3462 8789
TIME...MOT...LOC 0901Z 120DEG 5KT 3466 8764
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
25Special weather statement, Jun 26, 4:14 AM CST, 1 minute before
Special Weather Statement
National Weather Service Huntsville AL
514 AM CDT Thu Jun 26 2025
TNZ097-261100-
Franklin TN-
514 AM CDT Thu Jun 26 2025
...A STRONG THUNDERSTORM WILL IMPACT FRANKLIN COUNTY THROUGH 600 AM
CDT...
At 514 AM CDT, Doppler radar was tracking a strong thunderstorm over
Cowan, or 7 miles east of Winchester, moving west at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Winchester, Decherd, Estill Springs, Cowan, Sewanee, Tims Ford Lake,
Lexie Crossroads, Harmony, Maxwell, and St. Andrews.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3535 8606 3521 8586 3514 8586 3503 8591
3509 8632 3513 8631 3515 8633 3515 8632
3517 8632 3517 8630 3519 8631 3535 8623
3533 8620 3536 8617 3535 8616 3536 8616
TIME...MOT...LOC 1014Z 108DEG 16KT 3515 8599
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
25Thunderstorm Wind, Lauderdale
- When
- June 26, 4:15 AM CST
- Where
- Lauderdale County, 0.79 mi SE of Mars Hill
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 34.843, -87.639
A tree was knocked down blocking both lanes at 290 CR 46.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Colorado, June 26 to 28, 2025$430,000 · 1 event
- Damaging Winds in North Carolina, June 26, 2025$197,000 · 70 kt wind · 4 events
- Wildfire in Colorado, June 26 to 29, 2025$216,000 · 1 event
- Flash Flooding and Damaging Winds in Texas, June 26, 2025$140,000 · 70 kt wind · 5 events
- Damaging Winds in Ohio, June 26, 2025$125,000 · 61 kt wind · 2 events
- Flash Flooding and Debris Flow in New Mexico, June 26 to 28, 2025$100,000 · 54 kt wind · 4 events
- Damaging Winds in Kansas, June 26, 202552 kt wind · 49 events
- Damaging Winds in Missouri, June 26, 202557 kt wind · 44 events
- Flash Flood and Damaging Winds in Pennsylvania, June 26, 2025$44,000 · 52 kt wind · 12 events
- Damaging Winds in Virginia, June 26, 2025$43,000 · 60 kt wind · 12 events
- Damaging Winds in Pennsylvania, June 26, 2025$22,000 · 50 kt wind · 15 events
- Damaging Winds in Maryland, June 26, 2025$23,000 · 52 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1281998.